Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 27, 2015, 6:16 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2015, 6:16 AM EDT (10:16 UTC)
- Expired
- Aug 30, 2015, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
227 WHUS42 KMHX 271016 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 AM EDT THU AUG 27 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY... .THE COMBINATION OF LONG PERIOD SWELLS, STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY. NCZ103-272230- /O.NEW.KMHX.BH.S.0015.150827T1016Z-150828T0000Z/ OUTER BANKS DARE- 616 AM EDT THU AUG 27 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING FROM CAPE HATTERAS NORTH... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE, WHICH OCCURS AROUND 11:45 THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
8 follow-up statements
853 WHUS42 KMHX 271513 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1113 AM EDT THU AUG 27 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY... .THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY. NCZ103-280000- /O.CON.KMHX.BH.S.0015.000000T0000Z-150828T0000Z/ OUTER BANKS DARE- 1113 AM EDT THU AUG 27 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE... WHICH OCCURS AROUND 11:45 THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
338 WHUS42 KMHX 271958 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT THU AUG 27 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH THROUGH FRIDAY... .THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH THROUGH FRIDAY. NCZ103-280800- /O.EXT.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/ OUTER BANKS DARE- 358 PM EDT THU AUG 27 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE... WHICH OCCURS AROUND NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
889 WHUS42 KMHX 280936 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 536 AM EDT FRI AUG 28 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE HATTERAS NORTH TODAY... .THE COMBINATION OF LONG PERIOD SWELLS, STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY. NCZ103-282145- /O.CON.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/ OUTER BANKS DARE- 536 AM EDT FRI AUG 28 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1230 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
672 WHUS42 KMHX 281428 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1028 AM EDT FRI AUG 28 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH TODAY... .THE COMBINATION OF LONG PERIOD SWELLS... STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH TODAY. NCZ095-104-290000- /O.EXA.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/ CARTERET-OUTER BANKS HYDE- 1028 AM EDT FRI AUG 28 2015 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE LOOKOUT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1230 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ NCZ103-290000- /O.CON.KMHX.BH.S.0015.000000T0000Z-150829T0000Z/ OUTER BANKS DARE- 1028 AM EDT FRI AUG 28 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE HATTERAS NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1230 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
925 WHUS42 KMHX 281959 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 PM EDT FRI AUG 28 2015 ...HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH THROUGH SATURDAY EVENING... .THE COMBINATION OF LONG PERIOD SWELLS...STRONG ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND THE BEACHES FROM CAPE HATTERAS NORTH. NCZ095-103-104-290800- /O.EXT.KMHX.BH.S.0015.000000T0000Z-150830T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 359 PM EDT FRI AUG 28 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES FROM CAPE LOOKOUT NORTH. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1 PM SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
588 WHUS42 KMHX 290829 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT SAT AUG 29 2015 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS...ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NCZ095-103-104-292030- /O.CON.KMHX.BH.S.0015.000000T0000Z-150830T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 429 AM EDT SAT AUG 29 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
975 WHUS42 KMHX 292009 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT SAT AUG 29 2015 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH SUNDAY EVENING... .THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS...ONSHORE WINDS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NCZ095-103-104-301200- /O.EXT.KMHX.BH.S.0015.000000T0000Z-150831T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 409 PM EDT SAT AUG 29 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2 PM SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
423 WHUS42 KMHX 300800 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EDT SUN AUG 30 2015 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .THE COMBINATION OF 4 FOOT LONG PERIOD SWELLS AND A HIGH ASTRONOMICAL TIDE CYCLE WILL PRODUCE A HIGH RISK OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NCZ095-103-104-302000- /O.CON.KMHX.BH.S.0015.000000T0000Z-150831T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 400 AM EDT SUN AUG 30 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...ALONG THE BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 4:51 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 27, 4:51 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 451 AM EDT THU AUG 27 2015 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN OFF THE COAST THROUGH EARLY NEXT WEEK. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH THIS WEEKEND. ERIKA IS EXPECTED TO BE IN THE VICINITY OF THE SOUTHEAST COAST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 415 AM THURSDAY...THE FRONT HAS NOW MOVED OFFSHORE AND WILL STALL JUST OFF OF THE COAST. INITIALLY THROUGH TONIGHT, THE AIRMASS BEHIND THE FRONT WILL BE ONLY SLIGHTLY COOLER AND DRIER. EVEN THOUGH THE FRONT HAS MOVED THROUGH, ALL OF THE GUIDANCE TO ONE EXTENT OR ANOTHER IS INDICATING A CHANCE OF RAIN ESPECIALLY ALONG THE COAST. EASTERN NC WILL REMAIN IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET WHICH WILL PROVIDE LIFT. MOISTURE PROFILES WILL REMAIN FAVORABLE WITH PW VALUES AROUND 1.5" AND MEAN 1000-500 MB RH AOA 70%. THIS WILL BE ACCOMPANIED BY MARGINAL INSTABILITY SO THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXPECTING CONSIDERABLE CLOUDINESS TODAY WITH PLENTIFUL LOW LEVEL MOISTURE AVAILABLE. THE POST FRONTAL NORTHERLY SURGE WILL BE STRONGER THAN WE THOUGHT YESTERDAY AND THIS WILL LEAD TO COOLER HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... AS OF 415 AM THURSDAY...WITH FAVORABLE UPPER LEVEL DIVERGENCE THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL PERSIST AT LEAST INTO THE EVENING HOURS WITH THE BEST CHANCE ALONG THE COAST. PLEASANT LOWS ARE EXPECTED OVERNIGHT WITH TEMPERATURES RANGING FROM THE MIDDLE 60S INLAND TO LOWER 70S COAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 415 AM THURSDAY...WEAK ZONAL FLOW DEVELOPS FRIDAY WITH THE UPPER RIDGE OVER BERMUDA BUILDING WEST TOWARDS THE SOUTHEASTERN STATES. AT THE SURFACE, A WEAK FRONT WILL REMAIN STALL OFF THE NC COAST THROUGH SATURDAY. LITTLE CHANGE IN FORECAST REASONING BASED ON 00Z GUIDANCE THROUGH THE WEEKEND. THE UPPER RIDGE ACROSS THE WESTERN ATLANTIC BUILDS WEST INTO THE SOUTHEAST FRIDAY THROUGH EARLY NEXT WEEK WHILE A ROBUST NORTHERN STREAM SHORTWAVE MOVES ACROSS THE MIDWEST INTO THE WEEKEND AND LIFTS OVER THE RIDGE LATE IN THE WEEKEND AND EARLY NEXT WEEK. AT THE SURFACE, HIGH PRESSURE WILL SHIFT OFF THE MID- ATLANTIC COAST LATE FRIDAY AND RIDGE SOUTHWEST INTO EASTERN NC FRIDAY NIGHT INTO SATURDAY, THEN TRANSITIONS OFFSHORE WITH THE PIEDMONT TROUGH DEVELOPING SUNDAY THROUGH TUESDAY. MODELS HAVE TRENDED SOMEWHAT WEAKER WITH THE SHORTWAVE AND IT STILL APPEARS DEEPER MOISTURE AND BETTER DYNAMICS WILL REMAIN JUST WEST AND NORTH OF EASTERN NC AND WILL CONTINUE TO FORECAST A MORE TYPICAL DIURNALLY DRIVEN, MAINLY ISOLATED SHOWER/THUNDERSTORM PATTERN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR OR A FEW DEGREES ABOVE CLIMATOLOGY FOR LATE AUGUST. EYES WILL BE ON THE TROPICS THIS WEEKEND AS NHC HAS TS ERIKA FORECAST TO MOVE INTO THE BAHAMAS. THERE REMAINS SIGNIFICANT UNCERTAINTY IN THE STRENGTH AND TRACK OF THE SYSTEM FROM DAY 3 ONWARD AND ESPECIALLY WITH POOR RUN TO RUN CONSISTENCY IN THE MODELS, COMPLICATED BY A PSEUDO REX BLOCKING PATTERN THAT DEVELOPS ACROSS THE EASTERN CONUS NEXT WEEK, THUS IT IS STILL TOO SOON TO SPECULATE AT THIS TIME WHAT IMPACTS MAY BE FELT ACROSS THE REGION NEXT WEEK. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 115 AM THURSDAY...CONDITIONS SHOULD FAVOR THE OCCURRENCE OF WIDESPREAD MVFR TO IFR IN STRATUS AND FOG. NORTHEASTERLY POST FRONTAL FLOW WILL HELP TO MAINTAIN MOISTURE UNDER THE FRONTAL/NOCTURNAL INVERSION OVERNIGHT INTO THURSDAY MORNING. CONSENSUS OF THE ALL THE VARIOUS AVIATION GUIDANCE PRODUCTS AND FORECAST SOUNDINGS FAVOR IFR CEILINGS AND MVFR VISIBILITIES ALTHOUGH KEWN HAS REPORTED SEVERAL OBSERVATIONS OF IFR VISIBILITIES THIS EVENING. THIS GUIDANCE IS ALSO INDICATING THAT THE SUB VFR CONDITIONS COULD PERSIST THROUGH THE MORNING HOURS. FURTHER COMPLICATING THE FORECAST IS THE POTENTIAL FOR SCATTED SHOWERS AND THUNDERSTORMS BUT TIMING DETAILS VERY UNCERTAIN SO WILL FORECAST A DIURNAL TREND WITH AN EMPHASIS ON AFTERNOON INTO EVENING ACTIVITY. LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 430 AM THURSDAY...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A WEAK COLD FRONT WILL LINGER OFFSHORE FRIDAY INTO SATURDAY WITH ISOL SHRA/TSRA EXPECTED TO GENERALLY BE EAST OF THE TAF SITES BUT CANNOT RULE OUT BRIEF IMPACTS AT EWN/OAJ. ISOL TO SCT, MAINLY DIURNALLY DRIVEN, SHRA/TSRA EXPECTED SUNDAY INTO MONDAY. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 415 AM THURSDAY...HIGH PRESSURE WILL BUILD INTO THE WATERS AND PRODUCE A MODERATE NORTH TO NORTHEAST POST FRONTAL SURGE OF 15 TO 20 KT WHICH IS FORECAST SPREAD SOUTH THROUGH THE WATERS TODAY AND CONTINUE TONIGHT. 2 TO 4 FT SEAS WILL BUILD TO 3 TO 5 FT IN MIXTURE OF SHOT PERIOD WIND WAVE AND LONGER PERIOD SWELL. LONG TERM/FRIDAY THROUGH MONDAY/... AS OF 430 AM THURSDAY...A WEAK COLD FRONT WILL LINGER OFFSHORE INTO SATURDAY WITH HIGH PRESSURE ACROSS THE MID ATLANTIC STATES. NE WINDS GRADUALLY DIMINISH TO 15 KT OR LESS FRIDAY MORNING WHICH CONTINUES INTO FRIDAY NIGHT. WINDS DIMINISH TO 10 KT OR LESS SATURDAY WHILE GRADUALLY VEERING TO E SATURDAY NIGHT AS HIGH PRESSURE SHIFTS OFF THE MID-ATLANTIC COAST. WEAK GRADIENTS WILL BRING LIGHT AND VARIABLE WINDS WITH GENERALLY AN EASTERLY COMPONENT EXPECTED SUNDAY, WHICH BECOMES PREDOMINANTLY SOUTHERLY ON MONDAY. NWPS AND WAVEWATCH IN GOOD AGREEMENT THROUGH THE PERIOD BRINGING SEAS AROUND 3 TO 5 FT FRIDAY INTO FRIDAY NIGHT, WHICH SUBSIDES TO 2 TO 4 FT SATURDAY INTO MONDAY WITH PERHAPS 5 FT SEAS LINGERING ACROSS THE OUTER PORTIONS OF THE CENTRAL AND SOUTHERN WATERS SATURDAY AND SUNDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...JME SHORT TERM...JME LONG TERM...SK AVIATION...JME/SK MARINE...JME/SK/BM
Hazardous weather outlook, Aug 26, 4:09 PM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT WED AUG 26 2015 NCZ029-044>047-079>081-090>094-098-272015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 409 PM EDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINS THROUGH THIS EVENING. THE HEAVY RAIN COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-272015- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 409 PM EDT WED AUG 26 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINS THROUGH THIS EVENING. THE HEAVY RAIN COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 2:37 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
237 AM EDT THU AUG 27 2015
NCZ103-104-270715-
OUTER BANKS DARE-OUTER BANKS HYDE-
237 AM EDT THU AUG 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND NORTHEASTERN OUTER BANKS HYDE COUNTIES...
AT 235 AM EDT...A STRONG THUNDERSTORM WAS NEAR HATTERAS FERRY
TERMINAL...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL...HATTERAS VILLAGE...FRISCO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3519 7576 3518 7577 3517 7580 3518 7580
3519 7578 3520 7578 3520 7574 3521 7570
3523 7568 3522 7568 3523 7564 3525 7561
3523 7560
TIME...MOT...LOC 0635Z 325DEG 7KT 3525 7575
26Special weather statement, Aug 27, 5:25 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 AM EDT THU AUG 27 2015
NCZ095-271015-
CARTERET-
525 AM EDT THU AUG 27 2015
...A STRONG THUNDERSTORM WILL AFFECT DOWN EAST CARTERET COUNTY...
AT 523 AM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTHEAST OF
MICHAEL J SMITH AIRPORT...OR 15 MILES NORTHEAST OF MOREHEAD CITY...
MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN MAINLY OVER OPEN GROUND FARM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3481 7648 3480 7648 3479 7650 3489 7662
3496 7659 3495 7659 3494 7656 3491 7656
3490 7652 3491 7652 3499 7658 3496 7632
3486 7639 3489 7640 3489 7641 3483 7641
3482 7645 3477 7647
TIME...MOT...LOC 0923Z 293DEG 4KT 3489 7655
26Special weather statement, Aug 27, 5:58 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
558 AM EDT THU AUG 27 2015
NCZ098-271045-
ONSLOW-
558 AM EDT THU AUG 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ONSLOW
COUNTY...
AT 556 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF ASHTON TO EDGECOMB TO 10 MILES
SOUTHEAST OF SURF CITY...AND MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...SEA VIEW PIER...SNEADS FERRY AND
HOLLY RIDGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3446 7752 3448 7758 3473 7769 3478 7768
3477 7763 3470 7741 3464 7737 3461 7745
3458 7743 3454 7736 3454 7733 3455 7733
3459 7737 3458 7740 3464 7732 3468 7738
3470 7738 3460 7721 3444 7752
TIME...MOT...LOC 0956Z 219DEG 14KT 3450 7777 3446 7757 3434 7742The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:14 PM EDT | Special Weather Statement | MHX | Hyde | 61 min |
| Aug 26, 11:11 PM EDT | Special Weather Statement | MHX | Dare | 34 min |
| Aug 27, 12:23 AM EDT | Special Marine Warning | MHX | 37 min | |
| Aug 27, 2:16 AM EDT | Special Marine Warning | MHX | 29 min | |
| Aug 27, 2:37 AM EDT | Special Weather Statement | MHX | Dare | 38 min |
| Aug 27, 2:56 AM EDT | Special Marine Warning | MHX | 64 min | |
| Aug 27, 5:25 AM EDT | Special Weather Statement | MHX | Carteret | 50 min |
| Aug 27, 5:58 AM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Aug 27, 9:31 AM EDT | Special Weather Statement | MHX | Craven, Pamlico | 59 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.